MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 725.13P
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during vitrectomy surgery membrane could not be grasped during insertion due to opening/closing failure of the forceps tip.The surgery was completed with alternative product.There was no patient harm.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any relevant deviation and that no other entity reported complaints on the given production lot.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was received in its inner blister covered with the tyvek lid foil.The lid foil shows the lot information.The instrument showed no macroscopic signs of damage but exhibited surgery residues.It is returned in an open state.The returned instrument was visually inspected with the aid of a photomicroscope using various magnifications.During the visual inspection, no abnormalities could be identified.The forceps arms of the instrument opened and closed as expected and the grasping arms showed no bending and no misalignment was found.No burrs or rough edges were present on the returned instrument.The instrument was then functionally tested and appeared to be working normally.Specifically, it was noticed that the instrument was able to grasp and hold the corresponding control weight, which indicates that the grasping force of the device fulfills its acceptance criteria.Therefore, the customer¿s complaint could not be confirmed.A root cause for the customer's reported event could not be determined because the returned product met manufacturer¿s specifications.No action was taken as the returned sample met specifications for tests performed in relation to the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20274991
Report Number3003398873-2024-00108
Device Sequence Number3469681
Product Code HNR
UDI-Device Identifier07612717071155
UDI-Public(01)07612717071155(17)261130(11)231218(10)16E1PK(21)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number725.13P
Device Lot Number16E1PK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date09/21/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown